Jump to content

Excessive dandruff with finsteride.


Recommended Posts

  • Regular Member

Okay, I've been on finsteride for about 6-7 months now and for some reason the shedding picked back up again. The shedding was excessive during the first 1-4 months of taking finsteride but after months 4 it slowed. Now, its back and I'm noticing some small dandruff flakes that look yellowish every now and then.

 

It's not excessive but I seem to pull a couple yellow flakes off my hair everyday. I just assumed I was putting too much monoxidil on my head but after 3 months I'm still picking a few flakes off my head. Is this normal?

 

Also, I just started working out again so can the excessive shedding be a part of that? Please help, thank you!

 

P.S. I use Rogaine foam (once a day) Finsteride 1mg everyday, Nizoral once a week, Paul Michaels hair wash, crew conditioner.

Link to comment
Share on other sites

  • Senior Member

Stay on fin and don't panic. If you are noticing dandruff don't change everything at once. First thing I recommend is buying Selsun Blue shampoo. When I noticed dandruff it seemed to help a lot. Typically a change in shampoo can fix this issue. If that doesn't work then it might be worth seeing a dermatologist to see if you have some type of bacteria scalp infection. But I am fairly certain Selsun Blue will clear it up. Never had success with Head and Shoulders.

Link to comment
Share on other sites

  • Senior Member

Fin made my scalp even oilier than before I started, could be seborrheic dermatitis from an oily scalp.

It didn't work for me so I stopped fin.

go dense or go home

 

Unbiased advice and opinions based on 25 plus years of researching and actual experience with hair loss, hair restoration via both FUT & FUE, SMP, scalp issues including scalp eczema & seborrheic dermatitis and many others

 

HSRP10's favorite FUT surgeons: *Dr. Konior, *Dr Hasson, Dr. Rahal

HSRP10's favorite FUE surgeons: *Dr. Konior, *Dr. Bisanga, Dr. Erdogan, Dr. Couto

(*indicates actual experience with doctor)

Link to comment
Share on other sites

  • Regular Member
Fin made my scalp even oilier than before I started, could be seborrheic dermatitis from an oily scalp.

It didn't work for me so I stopped fin.

 

I have noticed that my hair does get a little more oiler in the day, I went for a haircut 3 weeks ago and every time my hair stylist combed my hair tons of dead skin would get all over the comb, it was so embarrassing and disgusting.

 

I was using head and shoulders but then my stylist recommended Paul Michaels and this green tea shampoo that I use 3 times a week, then I use nizoral on sundays at the end of the week. My dandruff has been less but still freaks me out.

 

I guess i'm going to try and pull through it and keep taking finsteride, thanks patriot for your reply.

Link to comment
Share on other sites

  • Senior Member

Go to a doctor if it's out of control, could be seborrheic dermatitis or scalp psoriasis.

Try to avoid hard brushing in the meantime.

 

I use the following shampoo (as apparently does another forum member) and it keeps scalp issues manageable.

Use it a few days in a row until it goes away and then use 1-2 times a week.

 

http://www.hairrestorationnetwork.com/eve/172834-kerium-ds-shampoo-post2370646.html

go dense or go home

 

Unbiased advice and opinions based on 25 plus years of researching and actual experience with hair loss, hair restoration via both FUT & FUE, SMP, scalp issues including scalp eczema & seborrheic dermatitis and many others

 

HSRP10's favorite FUT surgeons: *Dr. Konior, *Dr Hasson, Dr. Rahal

HSRP10's favorite FUE surgeons: *Dr. Konior, *Dr. Bisanga, Dr. Erdogan, Dr. Couto

(*indicates actual experience with doctor)

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...